MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4 and a5: unknown/ information asked but not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the toric intraocular lens (iol) was inserted int the patient¿s left eye, it was noted there was an indentation, imperfection in the center of optic.The lens was removed during same procedure and a backup lens of the same model and diopter was inserted.There were no medical or surgical interventions required.The patient is happy with the outcome and no injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section a2: age: 64 years section d9: device available for evaluation: yes section d9: returned to manufacturer on: oct 2, 2023 section h3: device evaluated by manufacturer: yes device evaluation: the complaint handpiece and lens were received inside of the original folding carton.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.The complaint cartridge was received with viscoelastic residue dispersed throughout the length of the cartridge, suggesting that an appropriate amount of ophthalmic viscoelastic device (ovd)/balanced salt solution (bss) was used.No issues with the cartridge could be identified.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.The complaint lens revealed that it was received cut in half.The lens was cleaned and, a scratch that was bisected by the cut could be observed.A chip on the edge of the lens was observed as well.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue of "cosmetic issues" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other issues observed during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17770147
Report Number3012236936-2023-02383
Device Sequence Number12513653
Product Code MJP
UDI-Device Identifier05050474746527
UDI-Public(01)05050474746527(17)250819
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberDIU150
Device Catalogue NumberDIU150U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale